7 doctors weighed in:

Safe to combine 5-htp with pristiq (desvenlafaxine)?

7 doctors weighed in
Dr. Heidi Fowler
Psychiatry
4 doctors agree

In brief: Agree w Dr. Cho

This combination may increase risk of Serotonin Syndroem. Don't recommend.

In brief: Agree w Dr. Cho

This combination may increase risk of Serotonin Syndroem. Don't recommend.
Dr. Heidi Fowler
Dr. Heidi Fowler
Thank
Dr. Austina Cho
Psychiatry
2 doctors agree

In brief: Not safe generally

T-htp is the precursor for serotonin in your body.
Pristiq (desvenlafaxine) is a serotonin-norepinephrine reuptake inhibitor. Both of them can cause excess serotonin in your body which can lead to serotonin syndrome, a potentially dangerous illness. Symptoms include agitation, confusion, fever, unstable blood pressure, rapid heart rate, tremors, cramping, overactive reflexes, diarrhea, vomiting and flushing.

In brief: Not safe generally

T-htp is the precursor for serotonin in your body.
Pristiq (desvenlafaxine) is a serotonin-norepinephrine reuptake inhibitor. Both of them can cause excess serotonin in your body which can lead to serotonin syndrome, a potentially dangerous illness. Symptoms include agitation, confusion, fever, unstable blood pressure, rapid heart rate, tremors, cramping, overactive reflexes, diarrhea, vomiting and flushing.
Dr. Austina Cho
Dr. Austina Cho
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
24 years in practice
171K people helped
Continue
111,000 doctors available
Read more answers from doctors